Alert archive / California / Wind Advisories in 2015
Wind Advisory 48, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 8, 2015, 2:13 PM PDT. It took effect at Oct 8, 2015, 5:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2015, 2:13 PM PDT (21:13 UTC)
- In effect from
- Oct 8, 2015, 5:00 PM PDT
- Expired
- Oct 9, 2015, 3:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
725 WWUS76 KLOX 082113 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 213 PM PDT THU OCT 8 2015 CAZ039-052-090530- /O.NEW.KLOX.WI.Y.0048.151009T0000Z-151009T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 213 PM PDT THU OCT 8 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WINDS...NORTH 15 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH. STRONGEST THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ MW
2 follow-up statements
977 WWUS76 KLOX 090516 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1016 PM PDT THU OCT 8 2015 CAZ039-052-091000- /O.CON.KLOX.WI.Y.0048.000000T0000Z-151009T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1016 PM PDT THU OCT 8 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH. STRONGEST THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
737 WWUS76 KLOX 091002 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 302 AM PDT FRI OCT 9 2015 CAZ039-052-091115- /O.EXP.KLOX.WI.Y.0048.000000T0000Z-151009T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 302 AM PDT FRI OCT 9 2015 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS ACROSS THE AREA...SO THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...LOCAL WINDS GUSTS TO 35 MPH ARE POSSIBLE THROUGH AND BELOW PASSES AND CANYONS UNTIL MID MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 8, 1:44 PM PDT, 29 minutes earlier.
Area forecast discussion, Oct 8, 1:44 PM PDT, 29 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 144 PM PDT THU OCT 8 2015 .SYNOPSIS... A HIGH WILL CONTINUE THE ABOVE NORMAL TEMPERATURES INTO MONDAY WITH THE HEAT TO PEAK ON FRIDAY. THE HIGH WILL WEAKEN ON SATURDAY FOR A COOLING TREND INTO NEXT WEEK. THEN A LOW TO THE SOUTHWEST MAY APPROACH WITH POSSIBLE PRECIPITATION FROM LATE TUESDAY TO THURSDAY. && .SHORT TERM (TODAY-SUN)...HOT WEATHER THE MAIN STORY NEXT FEW DAYS, ESPECIALLY FRIDAY AND SATURDAY. HOTTEST DAY HAS NOW SHIFTED TO FRIDAY BUT SATURDAY WILL STILL BE WELL ABOVE NORMAL. WILL LIKELY HAVE AT LEAST A FEW RECORDS FRIDAY, BUT WITH A FEW DEGREES OF COOLING SATURDAY AND HIGHER RECORDS WE PROBABLY WON'T BREAK OR EVEN TIE ANY THEN. TRIPLE DIGITS LIKELY ACROSS THE VALLEYS FRIDAY AND POSSIBLY SOME OF THE INTERIOR COASTAL PLAIN, INCLUDING PARTS OF THE CENTRAL COAST WHICH ALREADY SAW MID TO HIGH 90S TODAY. WILL GET A LITTLE NORTH TO NORTHEAST WIND TONIGHT AND FRIDAY WITH THE OFFSHORE FLOW, BUT BELOW ADVISORY LEVELS EXCEPT FOR THE SUNDOWNER WINDS TONIGHT THROUGH SRN SBA COUNTY WHICH SHOULD PEAK AROUND 40-45 MPH. COOLING TREND WILL BEGIN SATURDAY AS ONSHORE FLOW INCREASES, THEN SIMILAR TRENDS SUNDAY. HIGHS SUNDAY STILL 5-10 DEGREES ABOVE NORMAL SO THE COOLING TREND WILL BE RELATIVE. .LONG TERM (MON-THU)...OUR RETROGRADING UPPER LOW STILL THE MAIN PLAYER IN THE WEATHER NEXT WEEK AND MODELS STILL VERY MUCH STRUGGLING WITH IT. TODAY'S SOLUTIONS PUSHED THE LOW EVEN FARTHER WEST EARLY NEXT WEEK AND EVEN SHOWED A LITTLE RIDGING MONDAY/TUESDAY WITH THE UPPER LOW STILL A GOOD 600 MILES TO THE SOUTHWEST. THE TRENDS CERTAINLY FAVOR A LOWER CHANCE OF PRECIP AT LEAST THROUGH THE EARLY PART OF THE WEEK, BUT GIVEN THE UNCERTAINTY FACTOR THIS FAR OUT IT SEEMS PRUDENT TO LEAVE AT LEAST SOME POPS IN THERE. MODELS FINALLY BRING THE LOW ONSHORE LATE WED OR THURSDAY AND THAT'S PROBABLY OUR BEST CHANCE FOR SHOWERS RIGHT NOW. FORECAST HAS THE COOLING TREND BEGINNING AGAIN TUESDAY, THOUGH EVEN THIS IS A BIT UNCERTAIN GIVEN THE TRENDS IN THE MODELS TO PUSH THE LOW FARTHER OFFSHORE. COOLING SEEMS MORE LIKELY WEDNESDAY AND THURSDAY AS THE LOW MOVES INLAND. BUT OVERALL A VERY LOW CONFIDENCE FORECAST. && .AVIATION...08/1800Z... MID/UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED UPSTREAM WILL APPROACH THE AREA. UPPER LEVEL MODERATE NORTH WINDS AND MID LEVEL LIGHT TO MODERATE NORTHEAST WINDS WILL PREVAIL OVER THE AREA. MIXED WEAK TO MODERATE ONSHORE AND OFFSHORE PRESSURE GRADIENT THROUGH 09/03Z AND AFTER 09/20Z OTHERWISE WEAK TO MODERATE OFFSHORE GRADIENT. SHALLOW AND UNORGANIZED CAPPING MARINE INVERSION WILL DIFFER LITTLE FRIDAY MORNING. MARINE LAYER AT LAX AT 1600Z IS 429 FEET DEEP AND THE INVERSION TOP IS AT 2360 FEET WITH A TEMP OF 27.1 DEGREES C. KLAX...LOW LEVEL EAST WINDS WILL LIKELY REMAIN 7KT OR LESS BETWEEN 09/08-09/16Z. OTHERWISE UPPER LEVEL CLOUDS WILL PERSIST WHILE THINNING. KBUR...VERY LIKELY CURRENT SKY/VSBY CONDITIONS WILL PERSIST. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .MARINE...08/900 AM PDT... NORTHWEST WINDS WILL CONTINUE TO CREATE SMALL CRAFT ADVISORY CONDITIONS FROM PIEDRAS BLANCAS TO POINT SAL 10-60 NM AND FROM POINT SAL TO NORTH OF SAN NICOLAS ISLAND AT TIMES THROUGH SUNDAY. THE WINDS WILL FILL IN OVER THE 0-10 NM AREA FROM PIEDRAS BLANCAS TO POINT SAL THIS EVENING FOR SEVERAL HOURS AND MAY RETURN FRIDAY AFTERNOON AND EVENING. THE WINDS WILL ALSO FILL IN THE WEST AND CENTRAL PORTION OF SANTA BARBARA CHANNEL THIS AFTERNOON AND EVENING. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). BEACH HAZARDS STATEMENT (SEE LAXCFWLOX). && PUBLIC...MW AVIATION/MARINE...30 SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 2:51 AM PDT | Small Craft Advisory | LOX | 4 days | |
| Oct 8, 2:23 PM PDT | Beach Hazards Statement | LOX | Los Angeles | 4 days |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.